MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD WH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD WH; STAPLE, IMPLANTABLE
Model Number TR45W
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # u5d637.Component code: mechanical(g04).Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one tr45w reload was received with no apparent damaged and partially fired 1/10 and with the reload lockout spring normal.No functional test could be performed due to the condition of the reload.As part of our quality process, the manufacturing records of this batch were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that product failure is multifactorial.The condition of the reload indicates that the device's firing cycle was interrupted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lock out.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a vats lobectomy, a device loading the tr45w was locked out at the firing.The device was used on the blood vessel.Another cartridge was used to complete the case.There were no adverse consequences to the patient.One device will be returning.No further information is available.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11434970
Report Number3005075853-2021-01267
Device Sequence Number3818270
Product Code GDW
UDI-Device Identifier10705036003182
UDI-Public10705036003182
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Model NumberTR45W
Device Catalogue NumberTR45W
Device Lot NumberU40G75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/08/2021
Patient Sequence Number1